Follow
Share

Drug is a benzodiazepine.

Krhea, Xanax .25 is a very low dosage, or as my doctor would say "a light dusting". There has been days when I have forgotten to take my .25 dosage and I have no problems.

I take it because I get panic attacks when driving.... the panic attacks all started when I had to become my parent's chauffeur. Here I was a senior driving much older seniors in their car, which I hated to drive :P

For sleep I found antihistamines are my go to sleep aid [regular brand not the non-drowsy] . Dramamine [again the regular brand not the non-drowsy] also works. Check with your parent's primary doctor first.
Helpful Answer (0)
Reply to freqflyer
Report

Withdrawl starts with increasing anxiety, then she can't sleep and is totally wired, then breathing gets labored. That's when she's called 911. It's my understanding there could be seizures or coma but not experienced that. My mom has been taking it since before it was a controlled substance, so she got used to taking as much as she wanted and then just calling in a refill. So, sometimes she takes more than is prescribed, then we get to this weird, sketchy time when her supply is running low but a refill is still a week out. Panic sets in and if she has to go 48 hours without the drug, she's well into withdrawl. It's horrific but too late to get her off these meds. Besides, she swears by them and has no interest in stopping them.
Helpful Answer (0)
Reply to Upstream
Report

My parents have been on Benzos since the 1980s and I've seen some very negative results from this drug. The side effects listed on any web page are real, and my family is living them. My dad developed dementia at what I would consider too young (mid-70s). Both have terrible balance issues..mom is in the hospital right now with freshly-broken ribs. These are serious drugs but are available in cheap generic form and seem to be prescribed often. One of the nurses in my dad's memory care facility states many of the dementia residents are on Benzos. Based on my family's experience with them, I consider them very dangerous. Not the best drug for sleep, and at some point they backfire and can no longer mask the anxiety symptoms. My mom has run out of them at times before a refill can be authorized, and within 48 hours has has severe withdrawl symptoms - resulting in two hospitalizations in 2018-2019. Read up on the drug and taper if at all possible.
Helpful Answer (0)
Reply to Upstream
Report
Krhea17 Sep 4, 2019
Im curious as to what kind of withdrawal symptoms she has. My mom.c\o, head pressure, burning skin sensation. Ct head was normal..
(0)
Report
See 1 more reply

Ask a Question

Subscribe to
Our Newsletter